Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 12, 2021, 4:40 PM EDT for Calhoun County, South Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 4:40 PM EDT (20:40 UTC)
- Expired
- Jun 12, 2021, 5:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Columbia, SC
County Calhoun County, SC
The radar
The Columbia radar (KCAE), 39 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300
WWUS82 KCAE 122040
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
440 PM EDT Sat Jun 12 2021
SCZ027-028-030-031-037-135-136-122115-
Central Orangeburg SC-Lexington SC-Aiken SC-Calhoun SC-Richland SC-
Sumter SC-Northwestern Orangeburg SC-
440 PM EDT Sat Jun 12 2021
...Strong Thunderstorms Will Impact Portions of northwestern Central
Orangeburg...southeastern Lexington...east central Aiken...Calhoun...
southeastern Richland...southwestern Sumter and Northwestern
Orangeburg Counties Until 515 PM EDT....
At 440 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Gadsden to 15
miles south of Gaston, moving south at 10 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of these storms include...
St. Matthews, Eastover, Gadsden, Congaree National Park, Sandy Run,
Swansea, North, Neeses, Norway, Woodford, Livingston and Fort Motte.
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.
This includes Interstate 26 between mile markers 126 and 144.
LAT...LON 3369 8051 3344 8116 3366 8126 3396 8071
TIME...MOT...LOC 2040Z 346DEG 9KT 3381 8073 3359 8117
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 12, 4:16 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 12, 4:16 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Columbia SC 416 PM EDT Sat Jun 12 2021 .SYNOPSIS... Increased chances of showers and thunderstorms will continue through Saturday with some drier air entering the region Sunday through mid next week, reducing thunderstorm coverage. Drier air will move into the region for Thursday and Friday with dry weather expected. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Showers and thunderstorms will continue into the evening. PWAT values over 2 inches and mlCAPE values around 2000 J/kg will support pulse type convection which will bring periods of heavy rain and strong winds. Any severe weather should be isolated. A wave of low pressure will continue to develop and slowly move off the NC coast, which will bring a back door front into our FA tonight. Most of the diurnal convection expected to be diurnal in nature, but some activity could linger tonight due to the boundary and upper trough. Expect low cloud cover tonight to spread across the region behind the boundary, with winds veering to NE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... A frontal boundary should be located along or just south of the southern Midlands and lower CSRA on Sunday which will be the probable trigger for mainly diurnal convection. PW values will range from less than 1.5 inches across the north to near 2 inches along the frontal boundary. An unseasonably strong upper trough will be located over New England through mid week with shortwaves rotating around the base of the trough axis. One of these shortwaves is forecast to pass through the Carolinas Monday Night through Tuesday. This feature should bring a chance of showers and thunderstorms as it passes through the region. Another shortwave may move around the base of the trough axis on Wednesday. This feature may pass farther north and east of The Midlands and CSRA which would result in a lower chance of convection. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Ensembles progress the area of unseasonably low H5 heights out of New England late next week with a flat ridge axis over the Southeast U.S. Will need to monitor tropical development late next week with a possible system moving into the northern Gulf of Mexico. There is low confidence in what if any impacts would occur from a potential system for The Midlands and CSRA. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... An area of low cloud cover over the central and southern forecast area (FA) late this morning is expected to gradually lift and erode some, while shifting to the south, through early afternoon. Radar echo free across the FA at 11am but a moist atmosphere, daytime heating, and a surface trough approaching from the north, is expected to lead to showers and thunderstorms developing this afternoon and shifting south across the FA this afternoon and early evening, per latest high resolution models. A wave of low pressure will continue to develop and slowly move off the NC coast, which will bring a back door front into our FA tonight. Most of the diurnal convection expected to be diurnal in nature, but some activity could linger tonight due to the boundary and upper trough. Expect low cloud cover tonight to spread across the region behind the boundary, with winds veering to NE. EXTENDED AVIATION OUTLOOK...Low cloud cover lingering Sunday morning. Drier air will gradually push into the FA Sunday afternoon and Sunday night from the north, with afternoon convection confined mainly to areas near or south of AGS/OGB. Some fog/stratus potential Sun nt/early Mon mainly at AGS/OGB. Slight chance of thunderstorms Mon thru Wed. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 12, 4:07 AM EDT, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 407 AM EDT Sat Jun 12 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-130815- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 407 AM EDT Sat Jun 12 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Scattered thunderstorms will develop this afternoon into tonight. Isolated damaging wind gusts are possible as well as flash flooding, mainly in poor drainage areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 12, 2:04 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Columbia SC
204 PM EDT Sat Jun 12 2021
GAZ040-SCZ018-121900-
Lincoln GA-McCormick SC-
204 PM EDT Sat Jun 12 2021
...Strong Thunderstorms Will Impact Portions of Lincoln and McCormick
Counties Until 300 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 204 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Calhoun Falls
to Mccormick County Airport, moving south at 15 mph.
HAZARD...strong winds 45 to 55 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
McCormick, Lincolnton, Clarks Hill Recreation Area, Elijah Clark
State Park, Mccormick County Airport, Hamilton Branch State Park,
Lake Strom Thurmond, Parksville, Plum Branch, Bordeaux, Modoc,
Scott's Landing, Knox Scout Reservation, Double Branches, Curry Hill,
Chennault, Modoc Boat Ramp, Bussey Point Campground, New Hope and
Long Cane Creek Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3396 8256 3402 8259 3407 8253 3406 8242
3397 8230 3398 8228 3391 8216 3380 8214
3376 8217 3366 8219 3369 8224 3368 8228
3369 8235 3366 8241 3368 8249 3383 8259
3386 8257 3386 8261 3397 8264
TIME...MOT...LOC 1804Z 340DEG 12KT 3413 8260 3393 8227Special weather statement, Jun 12, 2:53 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Columbia SC
253 PM EDT Sat Jun 12 2021
GAZ040-063-064-SCZ018-025-121945-
McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-Edgefield SC-
253 PM EDT Sat Jun 12 2021
...Strong Thunderstorms Will Impact Portions of McDuffie...
southeastern Lincoln...Columbia...southeastern McCormick and
Edgefield Counties Until 345 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 253 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles west of
Edgefield to 7 miles northwest of Wrightsboro, moving southeast at 10
mph.
HAZARD...strong winds 45 to 55 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
North Augusta, Grovetown, Evans, Thomson, Martinez, Edgefield,
Harlem, Appling, Clarks Hill Recreation Area, Edgefield County
Airport, Riverwood, Mistletoe State Park, Wrightsboro, Hamilton
Branch State Park, J. Strom Thurmond Dam, Thomson-McDuffie County
Airport, Dearing, Trenton, Parksville and Arties Pond Public Fishing
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 20 in Georgia between mile markers 166 and
194.
LAT...LON 3364 8261 3363 8258 3365 8258 3364 8256
3366 8251 3365 8249 3373 8253 3387 8201
3373 8176 3355 8199 3353 8201 3355 8203
3331 8235 3336 8255 3341 8255 3346 8259
3360 8265
TIME...MOT...LOC 1853Z 314DEG 10KT 3381 8204 3364 8264Special weather statement, Jun 12, 3:20 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Columbia SC
320 PM EDT Sat Jun 12 2021
GAZ065-077-121945-
Burke GA-Richmond GA-
320 PM EDT Sat Jun 12 2021
...Strong Thunderstorms Will Impact Portions of north central Burke
and southeastern Richmond Counties Until 345 PM EDT....
At 319 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Hephzibah, or 11 miles southeast of Fort
Gordon, moving southeast at 20 mph.
HAZARD...strong winds 40 to 50 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Waynesboro, Hephzibah, McBean, Ellwood and Bennock Mill.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
LAT...LON 3328 8219 3337 8200 3320 8181 3310 8203
TIME...MOT...LOC 1919Z 329DEG 17KT 3327 8206Special weather statement, Jun 12, 3:28 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Columbia SC
328 PM EDT Sat Jun 12 2021
SCZ020-026>028-122000-
Lexington SC-Newberry SC-Richland SC-Saluda SC-
328 PM EDT Sat Jun 12 2021
...Strong Thunderstorms Will Impact Portions of northwestern
Lexington...southeastern Newberry...western Richland and east central
Saluda Counties Until 400 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 327 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Dreher Island State Park, or 13 miles west
of Highway 6 at Lake Murray Dam, moving southeast at 25 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Highway 6 at Lake Murray Dam, Dreher Island State Park, Ballentine,
Chapin, Little Mountain, Lighthouse Marina, Cedar Grove Fire Station,
South Shore Marina, Oswald Park, Lake Murray Marina, Shull Island,
Bundrick Island, Fairview Fire Station, Putnam's Landing, Siesta Cove
Marina, White Rock, Rocky Point Recreation Area, Pine Island, Lake
Murray Shores and Circle Fire Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
This includes Interstate 26 between mile markers 88 and 96.
LAT...LON 3418 8157 3422 8127 3405 8119 3397 8155
TIME...MOT...LOC 1927Z 335DEG 21KT 3409 8145Local storm report, Jun 12, 4:00 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
400 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 8 N POMARIA 34.38N 81.41W
06/12/2021 NEWBERRY SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS TREES DOWN AT THE
INTERSECTION OF SC-34 AND BROAD RIVER ROAD.
&&
CJRSpecial weather statement, Jun 12, 4:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
440 PM EDT Sat Jun 12 2021
SCZ027-028-030-031-037-135-136-122115-
Central Orangeburg SC-Lexington SC-Aiken SC-Calhoun SC-Richland SC-
Sumter SC-Northwestern Orangeburg SC-
440 PM EDT Sat Jun 12 2021
...Strong Thunderstorms Will Impact Portions of northwestern Central
Orangeburg...southeastern Lexington...east central Aiken...Calhoun...
southeastern Richland...southwestern Sumter and Northwestern
Orangeburg Counties Until 515 PM EDT....
At 440 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Gadsden to 15
miles south of Gaston, moving south at 10 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of these storms include...
St. Matthews, Eastover, Gadsden, Congaree National Park, Sandy Run,
Swansea, North, Neeses, Norway, Woodford, Livingston and Fort Motte.
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.
This includes Interstate 26 between mile markers 126 and 144.
LAT...LON 3369 8051 3344 8116 3366 8126 3396 8071
TIME...MOT...LOC 2040Z 346DEG 9KT 3381 8073 3359 8117The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:40 PM EDT | Special Weather Statement | CAE | Richland | 35 min |
| Jun 12, 1:36 PM EDT | Special Weather Statement | CAE | Orangeburg | 24 min |
| Jun 12, 1:43 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 47 min |
| Jun 12, 2:04 PM EDT | Special Weather Statement | CAE | McCormick | 56 min |
| Jun 12, 2:21 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 39 min |
| Jun 12, 2:53 PM EDT | Special Weather Statement | CAE | Edgefield | 52 min |
| Jun 12, 3:28 PM EDT | Special Weather Statement | CAE | Lexington | 32 min |
| Jun 12, 3:34 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland | 26 min |
| Jun 12, 5:08 PM EDT | Special Weather Statement | CAE | Calhoun, Orangeburg | 37 min |
| Jun 12, 3:20 PM EDT | Special Weather Statement | CAE | Richmond | 25 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.